MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS1520
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the thoraco/lobectomy procedure in order to remove the adhesion of the lung, when the sealing was activated and pulled the trigger to advance the knife, the trigger did not return to its original position, and the knife remained being out.After that, they pulled the trigger several times in order to return the knife, but it did not return.Therefore, a new device was opened and used, and there was no problem with that.The surgical time was extended by less than 30 minutes, no resection required.The product did not lock on tissue and was removed from the tissue without damaging it.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6 h3.Evaluation summary: one device was received for evaluation.The returned product met specification as received.Visual inspection found no defects.The reported condition was not confirmed.The jaws opened and closed properly when the handle was retracted and released.The knife blade advanced and retracted smoothly along the knife track.The knife cut of the device was tested on a silicone test strip with acceptable results.The knife blade was also inspected under microscope and no issue was found.The investigation found the device to function normally and within specifications.The (instructions for use) ifu states, keep the instrument jaws clean.Build up of eschar may reduce sealing and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key9917321
Report Number3006451981-2020-00051
Device Sequence Number19537596
Product Code GEI
UDI-Device Identifier10884524002187
UDI-Public10884524002187
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2024
Device Model NumberLS1520
Device Catalogue NumberLS1520
Device Lot NumberS9JB006X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1